Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2004, 3:46 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 15, 2004, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 151946 SVRCHS GAC029-179-152030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST GEORGIA... LIBERTY COUNTY IN SOUTHEAST GEORGIA... * UNTIL 430 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 16 MILES NORTHWEST OF FORT STEWART...OR ABOUT 11 MILES SOUTHWEST OF PEMBROKE...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FORT STEWART... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3208 8171 3201 8180 3176 8135 3200 8131 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 15, 2:45 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT THU JUL 15 2004 .SHORT TERM /TONIGHT AND FRIDAY/...WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THE INLAND SC COUNTIES THIS AFTERNOON. SOUTH OF THE FRONT...A VERY MOIST AND UNSTABLE ATMOSPHERE PERSISTS WITH CONVECTION ONGOING ACROSS THE EXTREME SOUTHERN GA ZONES. EXPECT ISOLATED TO SCATTERED CONVECTION TO CONTINUE THROUGH THE EVENING HOURS ACROSS THE SOUTHERNMOST ZONES SINCE THERE/S PLENTY OF INSTABILITY FOR THE STORMS TO FEED ON AND BOUNDARIES FROM EARLIER STORMS SERVING AS TRIGGERS. HIGH PRESSURE OVER W TN AND AL WILL SLOWLY EASE EAST TOWARDS THE CWA AND PUSH THE MOISTURE AND INSTABILITY SOUTH AND EAST OF THE AREA OVERNIGHT. DRY AIR AND SUBSIDENCE ON THE EAST SIDE OF THE HIGH WILL PROVIDE A MOSTLY SUNNY AND VERY WARM DAY TOMORROW ACROSS THE AREA. WILL SEE SOME CLOUDS FORM ALONG THE SEA BREEZE THAT SHOULD BE ABLE TO MAKE A LATE PUSH FARTHER INLAND THAN IT HAS IN SEVERAL DAYS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...INTERESTING PATTERN IS TAKING SHAPE FOR THE WEEKEND. A BROAD UPPER TROUGH WILL CONTINUE ACROSS THE EASTERN HALF OF THE CONUS. SEVERAL SHORT WAVES ARE EXPECTED TO ROTATE ACROSS THE BOTTOM OF THE TROUGH...WHICH WILL HELP DEVELOP A BROAD SURFACE LOW OVER THE TN VALLEY BY SATURDAY. WITH SUCH AN UNSETTLED PATTERN...AND DIFFICULTY IN TIMING WAVES AND RESULTANT FRONTS AND BOUNDARIES...WILL GO BELOW SEASONAL NORMALS FOR TEMPS ON SATURDAY WITH ABOVE NORMAL CHANCES OF PRECIP SATURDAY AND SATURDAY NIGHT. GUIDANCE NUMBERS ALL CALL FOR LIKELY POPS...BUT DUE TO UNCERTAINTY...WILL TREND THAT WAY AND GO WITH HIGH CHANCE POPS AND LET LATER SHIFTS ADJUST HIGHER WITH POPS IF NEEDED. BY LATE SATURDAY...THE SURFACE LOW WILL TRACKING UP THE EAST COAST AND PUSH THE FRONT SOUTH OF THE AREA. SINCE AREA WILL STILL BE UNDER BROAD UPPER TROUGH DESPITE FRONT BEING OUT OF THE AREA...WILL CONTINUE TYPICAL SUMMER-TIME POP REGIME WITH LOW CHANCE POPS DURING THE AFTERNOONS THROUGH THURSDAY. && .MARINE...VERY FEW CHANGES MADE TO PREVIOUS FORECAST THINKING THIS AFTERNOON. GRIDS AND FORECAST WILL SHOW AN INCREASE OF WINDS TO 20 KT ON SATURDAY AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. && .AVIATION...HAVE CARRIED TEMPO GROUPS TO MENTION THUNDER WITH GUSTY WINDS AND CIGS OF 4000 FT. AFTER SUNSET VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JR/PY
Hazardous weather outlook, Jul 15, 9:30 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EDT THU JUL 15 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 930 AM EDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH OF A LINE FROM SMOAKS TO COTTAGEVILLE TO CHARLESTON TO AWENDAW TODAY AHEAD OF A WEAK FRONTAL BOUNDARY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .HEAT...HEAT INDEX VALUES MAY APPROACH 100 TO 105 DEGREES THIS AFTERNOON ACROSS SOUTHEAST GEORGIA FOR A FEW HOURS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:27 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT THU JUL 15 2004 GAZ137-138-151915- INLAND LIBERTY-LONG- 227 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 315 PM EDT... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 3 MILES SOUTHWEST OF GUM BRANCH...OR ABOUT 8 MILES NORTH OF LUDOWICI...MOVING EAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND WEFANIE...GUM BRANCH...ELIM...CREEK ISLAND...MILL CREEK... WILDWOOD...HINESVILLE...WALTHOURVILLE...LIVE OAK AND FLEMINGTON THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
Special weather statement, Jul 15, 2:27 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT THU JUL 15 2004 GAZ137-138-151915- INLAND LIBERTY-LONG- 227 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 315 PM EDT... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GUM BRANCH...OR ABOUT 8 MILES NORTH OF LUDOWICI...MOVING EAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND WEFANIE...GUM BRANCH...ELIM...CREEK ISLAND...MILL CREEK...WILDWOOD...HINESVILLE...WALTHOURVILLE...LIVE OAK AND FLEMINGTON THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
Local storm report, Jul 15, 3:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL LUDOWICI 31.71N 81.74W
07/15/2004 1.00 INCH LONG GA TRAINED SPOTTER
NEAR LIBERTY COUNTY AIRPORT
0252 PM HAIL 10 NE LUDOWICI 31.81N 81.62W
07/15/2004 1.50 INCH LIBERTY GA AIRPLANE PILOT
QUARTER TO PING PONG BALL SIZED HAIL. WIND GUST TO 50
MPH. NEAR LONG COUNTY AIRPORT.
0255 PM HAIL 5 SE HINESVILLE 31.80N 81.54W
07/15/2004 0.88 INCH LIBERTY GA PUBLIC
DIME AND NICKEL SIZED HAIL.
0252 PM HAIL HINESVILLE 31.85N 81.60W
07/15/2004 1.00 INCH LIBERTY GA PUBLIC
&&
VBLocal storm report, Jul 15, 3:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL LUDOWICI 31.71N 81.74W
07/15/2004 1.00 INCH LONG GA TRAINED SPOTTER
NEAR LIBERTY COUNTY AIRPORT
0252 PM HAIL 10 NE LUDOWICI 31.81N 81.62W
07/15/2004 1.50 INCH LIBERTY GA TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZED HAIL. WIND GUST TO 50
MPH. NEAR LONG COUNTY AIRPORT.
0255 PM HAIL 5 SE HINESVILLE 31.80N 81.54W
07/15/2004 0.88 INCH LIBERTY GA PUBLIC
DIME AND NICKEL SIZED HAIL.
0252 PM HAIL HINESVILLE 31.85N 81.60W
07/15/2004 1.00 INCH LIBERTY GA PUBLIC
&&
VBLocal storm report, Jul 15, 3:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 S WILLIE 31.97N 81.67W
07/15/2004 LIBERTY GA LAW ENFORCEMENT
TREE DOWN ALONG HWY 119 IN FT. STEWART.
&&
VBSpecial weather statement, Jul 15, 3:44 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT THU JUL 15 2004 GAZ140-141-152030- COASTAL MCINTOSH-INLAND MCINTOSH- 344 PM EDT THU JUL 15 2004 ...STRONG THUNDERSTORM WILL IMPACT MCINTOSH COUNTY THROUGH 430 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO THE NORTHWEST PART OF THE COUNTY. THE STORMS WERE MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TOWNSEND...COX...EULONIA...DARIEN... ARDICK...CRESCENT...ASHINTILLY...RIDGEVILLE...MERIDIAN AND CARNIGAN THROUGH 430 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SCW
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:34 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 26 min |
| Jul 15, 2:43 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.